North Carolina, 2013

Tornado in North Carolina, June 7, 2013

June 7, 2013 · NWS ILM · 1 event in 1 county or zone

Tropical Storm Andrea spawned a weak tornado along the coast of Brunswick County, North Carolina overnight.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Tropical Storm Andrea spawned a weak tornado along the coast of Brunswick County, North Carolina overnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 6, 10:50 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 6, 10:50 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1150 PM EDT THU JUN 6 2013

.SYNOPSIS...
TROPICAL STORM ANDREA WILL MOVE UP THE COAST THURSDAY NIGHT
THROUGH FRIDAY...BRINGING PERIODS OF HEAVY RAIN AND GUSTY WINDS.
HIGH PRESSURE WILL BUILD BACK INTO THE AREA SATURDAY AND THEN
PERSIST INTO EARLY NEXT WEEK...ACCOMPANIED BY A WARMING TREND. A
COLD FRONT MAY IMPACT THE AREA BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH 6 PM FRIDAY/...
AS OF 1155 PM THURSDAY...TROPICAL STORM ANDREA IS CENTERED JUST
NORTH OF JACKSONVILLE FLORIDA AND IS BEING WELL-PREDICTED BY THE
GFS/ECMWF/CANADIAN MODELS WITH ITS NORTH-NORTHEASTWARD MOTION THAT
WILL BRING IT ACROSS THE EASTERN CAROLINAS FRIDAY. THE LATEST NHC
FORECAST ADJUSTED THE TRACK A BIT BACK TO THE EAST AND SHOWS LITTLE
CHANGE IN STRENGTH OVER THE NEXT 12-18 HOURS. THIS IS DUE TO
ANDREA'S CENTER BEING DEVOID OF DEEP CONVECTION AND BURIED UNDER AN
IMPRESSIVE DRY SLOT THAT HAS DEVELOPED ACROSS A LARGE PORTION OF THE
SOUTHERN AND NOW SOUTHEASTERN PORTIONS OF THE CIRCULATION. ANDREA'S
LOW CENTRAL PRESSURE IS BEING MAINTAINED LARGELY BY UPPER DIFLUENCE
WITHIN THE ENTRANCE REGION TO A 200 MB JET WHICH LIES ACROSS THE
MID-ATLANTIC AND COASTAL NEW ENGLAND STATES.

RADAR COMPOSITES SHOW MODERATE TO HEAVY RAIN EXTENDING FROM EASTERN
SC INTO SOUTH GEORGIA. SCATTERED SHOWERS ARE PRESENT WITHIN THE DRY
SLOT WRAPPING UP THE EAST SIDE OF THE CIRCULATION ACROSS THE GEORGIA
COASTAL WATERS. THIS DRY SLOT APPEARS TO HAVE DAMAGED ANDREA'S
ABILITY TO GENERATE THE 3-5 INCH RAINFALL TOTALS WE WERE
ANTICIPATING ACROSS THE EASTERN CAROLINAS...SO I HAVE TRIMMED BACK
RAINFALL PREDICTIONS TO THE 2.5 TO 3.0 INCH RANGE. IF RAINFALL RATES
ARE HEAVY ENOUGH THIS COULD STILL RESULT IN FLOODING...THEREFORE THE
FLOOD WATCH WILL CONTINUE FOR ALL COUNTIES.

ANDREA'S WINDS ARE NOT IMPRESSIVE AT ALL NORTH OF THE CENTER ACROSS
GEORGIA. I HAVE TRIMMED BACK OUR FORECAST WIND SPEEDS BY ABOUT 5-10
MPH THROUGH FRIDAY MORNING...BUT NOW BELIEVE THE STRONGEST WINDS
WITH ANDREA MAY OCCUR ON THE BACK SIDE OF THE STORM AS LOW LEVEL
LAPSE RATES STEEPEN AND STRONGER WINDS IN THE 1000-2000 FT AGL LAYER
GET MIXED DOWN IN TURBULENT GUSTS. USING A TYPICAL RULE-OF-THUMB
FROM THE 18Z FRIDAY GFS/ECMWF FORECAST SOUNDINGS OVER ILM I SEE THE
POTENTIAL FOR 34-38 KNOT GUSTS AT THE SURFACE. I HAVE THEREFORE
INCREASED WIND FORECASTS FROM NOON THROUGH 6 PM FRIDAY ALL ACROSS
THE AREA AND HAVE INCLUDED THE POTENTIAL FOR 35-45 MPH WIND GUSTS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 400 PM THURSDAY...THE WINDS WILL SHIFT BACK TO THE SOUTHWEST
THROUGH FRI EVENING AS THE SYSTEM CONTINUES TO LIFT OFF OT THE
NORTHEAST. RELATIVELY DRIER AIR WILL WRAP AROUND THE SYSTEM THROUGH
THE AFTERNOON HOURS. GFS SHOWS PCP WATER VALUES DROPPING TO AS LOW
AS 1.5 INCHES THROUGH FRI EVENING AS MID LEVELS DRY OUT. MODELS SHOW
LOWER END POPS THROUGH LATE FRI INTO EARLY SAT BUT ALSO SHOW ANOTHER
AREA OF PCP MOVING UP FROM THE SOUTH BY SAT AFTN. THIS IS ASSOCIATED
WITH ENHANCED MID TO UPPER LEVEL DYNAMICS RIDING UP ALONG THE
SOUTHEAST COAST IN THE DEEP SOUTH TO SOUTHWEST FLOW. THIS SHOULD
HELP TO ENHANCE LOCALIZED CONVECTION SAT AFTN.

TEMPS FRIDAY WILL RUNNING LOWER ON FRI DUE TO CLOUDS AND RAIN.
WITH SO MUCH MOISTURE IN THE ATMOSPHERE...OVERNIGHT LOWS WILL HOLD
UP WARMER ON SATURDAY WITH DEEP SW FLOW AND MORE
INSOLATION...RISING INTO THE MID/UPR 80S. LOWS BOTH NIGHTS WILL
FALL TO AROUND 70.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...FLOW REMAINS SOUTHWESTERLY THROUGH A FAIRLY
DEEP LAYER ON SUNDAY WITH SOME EMBEDDED WEAK SHORTWAVES TRAVERSING
THE AREA. PREVIOUSLY GREAT LAKES TROUGHINESS WAS SUPPOSED TO BE
SHALLOW ENOUGH FOR SOME DOWNSLOPING WESTERLY FLOW AND MID LEVEL
DRYING. MODELS NOW TRENDING A LITTLE SLOWER AND STRONGER W TROUGH
MONDAY WHICH SHOULD MINIMIZE THAT EFFECT. IN THE END BOTH DAYS
SHOULD FEATURE A FAIRLY 'NORMAL' AREAL DISTRIBUTION OF SHOWERS AND
STORMS. TUESDAY WILL BRING A COLD FRONT VERY CLOSE TO THE REGION
POSSIBLY ALTERING THE OTHERWISE MAINLY DIURNAL CONVECTIVE COVERAGE
MORE LIKELY CHARACTERIZING SUNDAY AND MONDAY. FRONT MAY STILL BE
VERY CLOSE TO THE AREA ON WEDNESDAY BUT THE DEEPEST MOISTURE WILL BE
OFFSHORE AND RAIN CHANCES SHOULD DROP OUT OF THE FORECAST. MOST OF
THE PERIOD WILL SEE TEMPS A LITTLE ABOVE CLIMO BOTH BY DAY AND NIGHT
WITH A MINOR DOWNWARD TREND TOWARDS WEDNESDAY.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...TS ANDREA MADE LANDFALL NEAR THE FLORIDA BIG BEND REGION
THIS EVENING...AND IT CONTINUES MOVING NORTHEAST TOWARDS THE EASTERN
CAROLINAS. CURRENT RADAR IMAGERY SHOWS LITTLE PCPN IN OUR CWA...BUT
THIS WILL CHANGE OVERNIGHT INTO FRIDAY MORNING. HAVE INCLUDED
VCSH/TEMPO -SHRA IN THE NEAR TERM WITH MVFR CIGS DEVELOPING TONIGHT.
THE LATEST HRRR RUN INDICATES A HEAVIER BAND OF PCPN MAY MOVE
ONSHORE AT KMYR/KCRE AROUND 04Z. HAVE INCLUDED SHRA/+SHRA ALONG WITH
IFR CIGS TO ACCOUNT FOR THE MORE PERSISTENT RAINFALL EXPECTED
OVERNIGHT AS ANDREA NEARS THE CAROLINAS. GUSTY SOUTH WINDS UP TO 30
KTS ARE EXPECTED AT THE COASTAL TERMS BY 12Z AS THE CENTER OF ANDREA
ENTERS OUR CWA. AS THE STORM CONTINUES TRACKING NORTHEAST...THE
WINDS WILL SHIFT TO THE SOUTHWEST BUT REMAIN QUITE GUSTY...AROUND 20
KTS INLAND AND 25-30 KTS ALONG THE COAST. CIGS SHOULD LIFT TO
MVFR/VFR LEVELS ON FRIDAY AFTN.

EXTENDED OUTLOOK...ISO/SCT SHOWERS AND T-STORMS POSSIBLE SATURDAY
THROUGH MONDAY. OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1155 PM THURSDAY...TROPICAL STORM ANDREA'S CENTER IS LOCATED
JUST NORTH OF JACKSONVILLE FLORIDA AND SHOULD ROLL
NORTH-NORTHEASTWARD ACROSS THE EASTERN CAROLINAS DURING THE DAY
FRIDAY. WITH THE CENTER REMAINING INLAND...WINDS WILL VEER FROM THE
SOUTHEAST FRIDAY MORNING TO THE SOUTHWEST FRIDAY EVENING. THE
HIGHEST WINDS WITH ANDREA ARE CURRENTLY OFFSHORE EAST AND SOUTHEAST
OF THE CENTER...INCLUDING 37 KNOTS AT BUOY 41012 SOUTHEAST OF
JACKSONVILLE FL. WITH NO SIGNIFICANT CHANGE IN STRENGTH OF THE STORM
EXPECTED...WINDS ACROSS THE CAROLINA COASTAL WATERS SHOULD ALSO
INCREASE TO THE 25-35 KT RANGE FRIDAY MORNING...VEERING
SOUTHWESTERLY AND SLOWLY DIMINISHING INTO FRIDAY EVENING. SEAS WILL
BUILD TO 8-11 FT BY NOON FRIDAY...THEN WILL DIMINISH AS WELL WITH
DECREASING WIND SPEEDS INTO THE EVENING.

RAIN AND EMBEDDED HEAVY SHOWERS MAY BECOME MORE SCATTERED IN NATURE
LATE FRIDAY MORNING AS A DRY SLOT ROTATES UP THE EAST SIDE OF
ANDREA'S CIRCULATION. UNTIL THEN...SOME OF THESE SHOWERS HAVE
DISPLAYED EVIDENCE OF ROTATION ON DOPPLER RADAR IMAGERY...AND WE
WILL BE CLOSELY WATCHING THEM FOR POSSIBLE WATERSPOUT DEVELOPMENT
FOR THE NEXT SEVERAL HOURS.

SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...FRI NIGHT WINDS WILL GRADUALLY DIMINISH DOWN
TO 10 TO 15 KTS AND REMAINING THROUGH SATURDAY NIGHT.

EXPECT SEAS BECOMING 3-5 FT BY SAT MORNING. AS THE TROPICAL STORM
MOVES OFF TO THE NORTHEAST SEAS WILL STILL RUN ABOVE SMALL CRAFT
CRITERIA THROUGH MUCH OF FRI NIGHT. WINDS AND SEAS WILL CONTINUE ON
A DOWNWARD TREND THROUGH SAT ENDING UP WITH WINDS AROUND 10 KTS AND
SEAS DOWN TO 2 TO 4 FT BY EARLY SUN MORNING.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 PM THURSDAY...SUNDAY WILL BRING FAIRLY TYPICAL SUMMERTIME
CONDITIONS. WEST ATLANTIC HIGH PRESSURE AND WEAK PIEDMONT
TROUGHINESS TO YIELD SOUTHWESTERLY FLOW WITH SPEEDS MOST
CHARACTERIZED BY 10 TO 15KT FORECAST. SEAS WILL BE GRADED FROM
NEARSHORE TO OFFSHORE IN THE COAST-PARALLEL FLOW RANGING FROM 2 TO 4
FT. WNA GUIDANCE SHOWING BOTH 5 AND SECOND PERIOD ENERGY SO WAVE
FACES MAY BE A LITTLE ON THE STEEP SIDE. MONDAY INTO TUESDAY WILL
FEATURE A SMALL INCREASE IN SWELL ENERGY AND THIS MAY BE ENOUGH TO
CAUSE SOME 5 FT SEAS OVER MAINLY NORTHERN ZONES THAT COULD REQUIRE
SCEC AND POSSIBLY EVEN SHORT-LIVED MARGINAL ADVISORY. THE APPROACH
OF A COLD FRONT FROM THE NW ON TUESDAY SHOULD VEER THE WIND JUST
ENOUGH TO DECREASE SEAS BY ABOUT A FOOT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...TROPICAL STORM WARNING FOR SCZ053>056.

     FLOOD WATCH THROUGH FRIDAY EVENING FOR SCZ017-023-024-032-033-
     039-053>056.

NC...TROPICAL STORM WARNING FOR NCZ105>110.

     FLOOD WATCH THROUGH FRIDAY EVENING FOR NCZ087-096-099-105>110.

MARINE...TROPICAL STORM WARNING FOR AMZ250-252-254-256.

&&

NEAR TERM...TRA
SHORT TERM...RGZ
LONG TERM...MBB
AVIATION...BJR
Hazardous weather outlook, Jun 6, 11:59 AM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1259 PM EDT THU JUN 6 2013

NCZ106-108-110-SCZ054-056-071700-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
1259 PM EDT THU JUN 6 2013

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER EVENTS THROUGH
FRIDAY.

AMZ250-252-254-256-071700-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1259 PM EDT THU JUN 6 2013

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER EVENTS THROUGH
FRIDAY.

NCZ087-096-099-SCZ017-023-024-032-033-039-071700-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
1259 PM EDT THU JUN 6 2013

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER EVENTS THROUGH
FRIDAY.

NCZ105-107-109-SCZ053-055-071700-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY-
INLAND GEORGETOWN-
1259 PM EDT THU JUN 6 2013

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER EVENTS THROUGH
FRIDAY.

RJD

In the hours before

Special weather statement, Jun 6, 11:15 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1215 AM EDT FRI JUN 7 2013

SCZ053-054-070500-
COASTAL HORRY-INLAND HORRY-
1215 AM EDT FRI JUN 7 2013

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HORRY COUNTY THROUGH
100 AM EDT...

AT 1214 AM EDT...DOPPLER RADAR INDICATED AN AREA OF MODERATE TO
HEAVY RAIN OVER HAND...OR ABOUT 7 MILES WEST OF NORTH MYRTLE
BEACH...MOVING NORTHWEST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...NORTH MYRTLE BEACH...RED
HILL...ADRIAN...ALLSBROOK...CHERRY GROVE BEACH...COASTAL CAROLINA
CAMPUS...GORETOWN...HAMMOND...HAND...HICKORY GROVE AND HOMEWOOD.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE PERIODS OF STRONG WINDS AND HEAVY
RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS
INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3383 7918 3414 7891 3383 7862 3382 7863
      3382 7866 3374 7881 3372 7883
TIME...MOT...LOC 0414Z 125DEG 19KT 3382 7879

WEISS
Special weather statement, Jun 7, 12:07 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
107 AM EDT FRI JUN 7 2013

NCZ105>110-070630-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-COASTAL PENDER-INLAND
BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
107 AM EDT FRI JUN 7 2013

...POSSIBLE FUNNEL CLOUDS ACROSS BRUNSWICK...NEW HANOVER AND PENDER
COUNTIES THROUGH 230 AM EDT...

AT 105 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS JUST
OFFSHORE CAPE FEAR...MOVING NORTH AT 45 MPH.

SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...LELAND...
SHALLOTTE...WILMINGTON...ASH...ASHTON...BATARORA...BAYSHORE...
BISHOP...BOILING SPRING LAKES...CALABASH AND CASTLE HAYNE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FUNNEL CLOUDS.

THESE STORMS ARE SHOWING SIGNIFICANT ROTATION JUST OFFSHORE. AS THEY
MOVE TOWARDS THE COAST THEY ARE WEAKENING...BUT MAY PRODUCE FUNNEL
CLOUDS OVER THE LAND. GUSTY WINDS WILL ALSO ACCOMPANY THESE STORMS
TONIGHT.

&&

LAT...LON 3435 7765 3417 7782 3383 7796 3388 7803
      3391 7813 3390 7838 3385 7854 3392 7862
      3401 7864 3406 7856 3416 7853 3417 7850
      3414 7843 3420 7837 3422 7826 3436 7817
      3436 7821 3462 7763 3448 7757 3443 7752
TIME...MOT...LOC 0505Z 190DEG 46KT 3389 7813

WEISS

The radar

The Wilmington radar (KLTX), 17 km away, was scanning. The volume nearest the first event began at 05:22 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Brunswick

When
June 7, 12:22 AM EST to 12:23 AM EST
Where
Brunswick County, 30.7 mi S of East Arcadia to 30.61 mi S of East Arcadia
Rating
EF0
Path length
0.09 mi
Path width
20 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.941, -78.250

A National Weather Service Storm Survey Team concluded an EF0 tornado with winds to 70 mph caused damage just to the west of Varnamtown. A tornado touched down just to the south of Varnamtown Road SW near the intersection with Stone Chimney Road SW. The damage was just to the east of the church located there. The tornado crossed Varnamtown Road SW from south to north and caused most of the damage on the north side of the road. Numerous trees were snapped. Large limbs were also down. Some of these limbs fell onto a large storage building causing damage. The tornado quickly lifted behind the homes on the north side of the road.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2013Every state in 2013This day in weather historyThe tornado archive for North Carolina, 2013Warnings in North Carolina, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449154.